Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Depression Support Center Depression Support Center

Going to talk to the doc about another med tweak. UPDATE in replys.

Posted by on Feb. 6, 2013 at 9:54 AM
  • 8 Replies

Well, my meds are working okay, but I am having problems with severe constipation and even being on 300 mg of seroquel xr is helping me sleep but I have horrible nightmares and stress dreams.  I have also gained too much weight and I am at my limit with that.

A while back I took inderol/catapres to help with that and it did work.  I did have to go off of it due to it lowering my blood pressure too much (it is a bp med used off label for sleep and PTSD nightmares).  And maybe going down to 200mg of seroquel

I am just simply fed up with the constipation and weight gain.  I have to take miralax every other day.  I eat really well and although the seroquel cravings for sugar are strong I switched to stevia and avoid junk food.

I think that the biggest risk to my health is this weight gain and lack of quality sleep.  I understand I have to put up with some side effects but I am no "obese" when I look at a BMI chart.  I was consistently a size 5 even after having kids and with meds I am a size 12-14.

by on Feb. 6, 2013 at 9:54 AM
Add your quick reply below:
You must be a member to reply to this post.
Replies (1-8):
lyrick24
by Ruby Member on Feb. 6, 2013 at 10:59 AM

 good luck with the med changes. i hope you find something that works for you.

Tracys2
by on Feb. 6, 2013 at 11:31 AM

Good luck- those effects sound really uncomfortable, and understand about the weight being a problem!

matreshka
by Ruby Member on Feb. 6, 2013 at 12:33 PM

I am willing to deal with a little bit of weight gain in the name of sanity, but I fear I might be on track to devloping metabolic disorder which is a side effect of long term use of seroquel. I have been on and off of it for years.

Quoting Tracys2:

Good luck- those effects sound really uncomfortable, and understand about the weight being a problem!


ashleighmama
by Ashleigh on Feb. 7, 2013 at 12:56 AM
Ugh, I understand about the weight gain, thats the ONLY reason I went off Risperdal even though it was helping me. I gained so much weight and I was feeling like I was suffocating, like my heart and lungs were being squeezed. I would be ok gaining SOME weight, but it was just too much, and it wasnt stopping. Hope you find something that works for you without so many side effects.
Posted on CafeMom Mobile
deltathree
by Gold Member on Feb. 7, 2013 at 9:39 AM

GL - hugs

matreshka
by Ruby Member on Feb. 7, 2013 at 10:06 AM
1 mom liked this

So I explained myself, my nightmares and the weight problem.  My doc agreed to lower my seroquel to 200 and give me the inderol - which I wanted. So it worked out.  I love that I can talk to her and we can work TOGETHER on my meds.

leahbeah143
by Leah on Feb. 7, 2013 at 10:38 AM

 good luck!

lyrick24
by Ruby Member on Feb. 7, 2013 at 1:32 PM

 im glad things are working out for you. its always good when you have a dr that agrees with you.

Add your quick reply below:
You must be a member to reply to this post.
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN